Translator Disclaimer
1 February 2018 Current fluctuations of the stationary ASEP and six-vertex model
Amol Aggarwal
Duke Math. J. 167(2): 269-384 (1 February 2018). DOI: 10.1215/00127094-2017-0029

Abstract

Our results in this article are twofold. First, we consider current fluctuations of the stationary asymmetric simple exclusion process (ASEP), run for some long time T, and show that they are of order T1/3 along a characteristic line. Upon scaling by T1/3, we establish that these fluctuations converge to the long-time height fluctuations of the stationary Kardar–Parisi–Zhang (KPZ) equation, that is, to the Baik–Rains distribution. This result has long been predicted under the context of KPZ universality and in particular extends upon a number of results in the field, including the work of Ferrari and Spohn from 2005 (when they established the same result for the TASEP) and the work of Balázs and Seppäläinen from 2010 (when they established the T1/3-scaling for the general ASEP).

Second, we introduce a class of translation-invariant Gibbs measures that characterizes a one-parameter family of slopes for an arbitrary ferroelectric, symmetric six-vertex model. This family of slopes corresponds to what is known as the conical singularity (or tricritical point) in the free-energy profile for the ferroelectric six-vertex model. We consider fluctuations of the height function of this model on a large grid of size T and show that they too are of order T1/3 along a certain characteristic line; this confirms a prediction of Bukman and Shore from 1995, stating that the ferroelectric six-vertex model should exhibit KPZ growth at the conical singularity.

Upon scaling the height fluctuations by T1/3, we again recover the Baik–Rains distribution in the large T limit. Recasting this statement in terms of the (asymmetric) stochastic six-vertex model confirms a prediction of Gwa and Spohn from 1992.

Citation

Download Citation

Amol Aggarwal. "Current fluctuations of the stationary ASEP and six-vertex model." Duke Math. J. 167 (2) 269 - 384, 1 February 2018. https://doi.org/10.1215/00127094-2017-0029

Information

Received: 20 September 2016; Revised: 22 May 2017; Published: 1 February 2018
First available in Project Euclid: 13 January 2018

zbMATH: 06847246
MathSciNet: MR3754630
Digital Object Identifier: 10.1215/00127094-2017-0029

Subjects:
Primary: 60K35
Secondary: 82C22

Rights: Copyright © 2018 Duke University Press

JOURNAL ARTICLE
116 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.167 • No. 2 • 1 February 2018
Back to Top